Tight bounds on maximal and maximum matchings

Therese Biedl, Erik D. Demaine, Christian A. Duncan, Rudolf Fleischer, Stephen G. Kobourov

Research output: Contribution to journalArticle

49 Scopus citations


In this paper, we study lower bounds on the size of maximal and maximum matchings in 3-connected planar graphs and graphs with bounded maximum degree. For each class, we give a lower bound on the size of matchings, and show that the bound is tight for some graph within the class.

Original languageEnglish (US)
Pages (from-to)7-15
Number of pages9
JournalDiscrete Mathematics
Issue number1-3
StatePublished - Aug 6 2004


  • Bounded maximum degree
  • Bounds
  • Matching
  • Planar graphs

ASJC Scopus subject areas

  • Theoretical Computer Science
  • Discrete Mathematics and Combinatorics

Fingerprint Dive into the research topics of 'Tight bounds on maximal and maximum matchings'. Together they form a unique fingerprint.

  • Cite this

    Biedl, T., Demaine, E. D., Duncan, C. A., Fleischer, R., & Kobourov, S. G. (2004). Tight bounds on maximal and maximum matchings. Discrete Mathematics, 285(1-3), 7-15. https://doi.org/10.1016/j.disc.2004.05.003